MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE
Model Number 04.214.111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an open reduction internal fixation (orif) of metacarpal, the surgeon molded the 1.5mm titanium plate to fit the anatomy, then proceeded to drill bicortical using a 1.1mm drill bit.Then, measured and proceeded to insert a 1.5x11mm cortical screw.During insertion, the head of the screw separated and twisted off, leaving the remaining portion of the screw in the bone.Drilled a different hole in the same plate using the same drill bit.Put another one (1) cortex screw, and the same event happened with the second screw as the first.Both remaining portions of the screws were left in the patient and the portion of the screws that were broken were saved and sent back to the company.The surgeon resorted to a 2mm plate and 2mm screws to finish the case.There was surgical delay of five (5) minutes.Procedure was successfully competed.Patient outcome was satisfactory.Concomitant device reported: 1.1mm drill bit (part # 03.130.200, lot # f-26584, quantity # 1), titanium variable angle locking t-plate (part # 04.130.252, lot # l866052, quantity # 1).This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The 1.5 mm ti cortex screw self-tapping with t4 stardrive recess 11 mm (part # 04.214.111, lot # unknown) was received at us cq with the screw broken.This is consistent with the reported complaint condition, thus confirming the complaint.The embedded portion of the device could not be confirmed since no x-rays were sent to us cq.Dimensional analysis was completed, the overall length of the screw measured 2.94 mm.Therefore, approximately 8.06 mm of the proximal screw remained in the patient, based on drawing.The overall diameter of the head of the screw measured 2.38 mm which is within specification of 2.4 mm ± 0.2 per drawing.A manufacturing record evaluation could not be performed as the lot number is unknown.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 11MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8757504
Report Number2939274-2019-58998
Device Sequence Number2040140
Product Code HWC
UDI-Device Identifier10886982120861
UDI-Public(01)10886982120861
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.214.111
Device Catalogue Number04.214.111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date07/08/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.1MM DRILL BIT/K-WIRE ATTCHMT; 1.5MM TI VAL T-PLATE 3 HOLES HD-7 HOLES SHAFT; 1.1MM DRILL BIT/K-WIRE ATTCHMT; 1.5MM TI VAL T-PLATE 3 HOLES HD-7 HOLES SHAFT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR